Alert archive / Tennessee / River Flood Warnings in 2014

River Flood Warning 8, NWS Nashville, TN

April 29, 2014Hickman County, Tennessee

NWS Nashville, TN issued this river flood warning at Apr 29, 2014, 1:13 AM CDT for Hickman County, Tennessee. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2014, 1:13 AM CDT (06:13 UTC)
Expired
Apr 29, 2014, 9:36 AM CDT
In force
8 hr
Issued by
NWS Nashville, TN
Flood severity
Minor

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Piney River near Vernon (VERT1). The gauge peaked at 16.55 ft at Apr 29, 2014, 3:00 AM CDT.

actionminormoderate510152004/2904/30
Action stage
10 ft
Minor stage
14 ft
Moderate stage
20 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03602500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WGUS44 KOHX 290613
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN 
113 AM CDT TUE APR 29 2014

...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  PINEY RIVER NEAR VERNON AFFECTING HICKMAN COUNTY

. HEAVY RAIN HAS FALLEN ACROSS THE AREA. RAIN HAS TAPERED OFF AT THIS TIME...BUT ADDITIONAL RAINFALL ON TUESDAY COULD KEEP RIVER LEVELS HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER 
GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT
TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED
ROAD...TURN AROUND DON'T DROWN.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-291813-
/O.NEW.KOHX.FL.W.0008.140429T0613Z-000000T0000Z/
/VERT1.1.ER.140429T0340Z.140429T0515Z.000000T0000Z.UU/
113 AM CDT TUE APR 29 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE PINEY RIVER NEAR VERNON
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 12 AM TUESDAY THE STAGE WAS...15.0 FEET 
* FLOOD STAGE IS 14.0 FEET.
* THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH THE MORNING. LATER
  STAGES WILL DEPEND ON HOW MUCH RAIN FALLS ACOSS THE AREA ON TUESDAY...BUT
  LEVELS ARE LIKELY TO REMAIN HIGH FOR SEVERAL DAYS.
* AT 17.0 FEET...FLOODING OF AREA ROADS MAY HINDER TRAVEL NEAR THE PINEY RIVER 
  FROM INTERSTATE 40...THROUGH PINEWOOD AND NUNNELLY...TO THE DUCK RIVER. THIS 
  INCLUDES AREAS NEAR PLUNDERS CREEK ROAD...GARNER CREEK ROAD...PINEWOOD ROAD...
  MILL CREEK ROAD...AND PRETTY CREEK ROAD.
* AT 14.0 FEET...FLOODING BEGINS TO IMPACT LOW LYING AREAS ALONG THE RIVER FROM 
  INTERSTATE 40 TO NEAR PINEWOOD...NUNNELLY...AND DOWN TO THE DUCK RIVER. AREA 
  ROADS MAY BE AFFECTED...INCLUDING PLUNDERS CREEK ROAD...GARNER CREEK ROAD...
  BEAVER CREEK ROAD...PINEWOOD ROAD...MILL CREEK ROAD...AND PRETTY CREEK ROAD.
* AT 10.0 FEET...WATER BEGINS TO OVERFLOW THE NATURAL BANKS AND INUNDATES LOW 
  LYING AREAS ALONG THE RIVER FROM INTERSTATE 40 TO NEAR PINEWOOD...NUNNELLY...
  AND DOWN TO THE DUCK RIVER.


&&



LAT...LON  MISSING


$$
1 follow-up statement
692 
WGUS84 KOHX 291436
FLSOHX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NASHVILLE TN
936 AM CDT TUE APR 29 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE...
 
  PINEY RIVER NEAR VERNON AFFECTING HICKMAN COUNTY
 
. THE PINEY RIVER NEAR VERNON HAS FALLEN BELOW ACTION STAGE. AN ADVISORY 
WILL REMAIN IN EFFECT FOR THE RIVER UNTIL AROUND NOON TODAY AS THE RIVER
LEVEL CONTINUES TO FALL.


STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-291506-
/O.CAN.KOHX.FL.W.0008.000000T0000Z-140429T1436Z/
/VERT1.1.ER.140429T0340Z.140429T0515Z.000000T0000Z.UU/
936 AM CDT TUE APR 29 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PINEY RIVER NEAR VERNON
* UNTIL 12/31 17:59.
* AT 09AM TUESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* AT 14.0 FEET...FLOODING BEGINS TO IMPACT LOW LYING AREAS ALONG THE RIVER FROM 
  INTERSTATE 40 TO NEAR PINEWOOD...NUNNELLY...AND DOWN TO THE DUCK RIVER. AREA 
  ROADS MAY BE AFFECTED...INCLUDING PLUNDERS CREEK ROAD...GARNER CREEK ROAD...
  BEAVER CREEK ROAD...PPINEWOOD ROAD...MILL CREEK ROAD...AND PRETTY CREEK ROAD.
* AT 10.0 FEET...WATER BEGINS TO OVERFLOW THE NATURAL BANKS AND INUNDATES LOW 
  LYING AREAS ALONG THE RIVER FROM INTERSTATE 40 TO NEAR PINEWOOD...NUNNELLY...
  AND DOWN TO THE DUCK RIVER.


&&



LAT...LON  MISSING


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Apr 28, 11:33 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Apr 28, 11:33 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CDT MON APR 28 2014

.AVIATION 06Z DISCUSSION...
CONVECTION ON THE DECREASE CURRENTLY. BY 09Z...MOST OF THE
PRECIPITATION WILL BE OUT OF THE AREA. SOME LIGHT FOG WILL THEN BE
POSSIBLE BUT CIGS SHOULD NOT BE TOO LOW THROUGH 12Z. DURING THE
DAY ON TUESDAY...THE ATMOSPHERE WILL RECHARGE ONCE AGAIN WITH
THUNDERSTORMS POSSIBLE MAINLY AFTER 18Z. SOME OF THESE STORMS
COULD BE STRONG AND MAYBE EVEN SEVERE. SOME SHOWER AND TSTM
ACTIVITY WILL PERSIST BEYOND 00Z...ESPECIALLY ACROSS EASTERN MID
TN.

&&

.PREV DISCUSSION... /ISSUED 1023 PM CDT MON APR 28 2014/

MESOSCALE UPDATE...
OHX VWP IS NOW SHOWING SOME VEERING OF THE WIND FIELD WITH TIME IN
THE LOWER LEVELS. THUS...THE DRIER AIR IS ON THE WAY. THIS IS
FURTHER SUPPORTED BY A CONTINUING DECREASE IN COVERAGE OVER THE
AREA. WILL GO AHEAD AND CONTINUE TO LOWER POPS GRADUALLY WITH
TIME.

OTW...STILL NO IMMEDIATE THREAT ACROSS THE TOR WATCH AREA.
ACTIVITY OVER NRN AL IS HAVING A DIFFICULT TIME MAINTAINING ANY
STRENGTH. STILL...A LITTLE TOO EARLY TO CANCEL THE WATCH SO WILL
LET IT RIDE FOR NOW.

FOR THE UPDATE...AGAIN WILL LOWER POPS.

PREV DISCUSSION... /ISSUED 957 PM CDT MON APR 28 2014/

UPDATE...
COVERAGE OVER THE MID STATE HAS DECREASED SOME AND IS MORE BROKEN
IN NATURE NOW. INSTABILITY PARAMETERS CONTINUE TO LOOK RATHER WEAK
ACROSS WESTERN MIDDLE ALTHOUGH 850 MB WIND IS STILL REASONABLY
STRONG. STILL HOWEVER...THE BACK EDGE OF THE PRECIP HAS NOT MADE
MUCH OF AN ADVANCEMENT EASTWARD YET.

FURTHER EAST...CURRENTLY THE TOR WATCH AREA IS NOT UNDER AN
IMMEDIATE THREAT. HOWEVER...WE DO SEE SOME STORM REDEVELOPMENT
OVER NW AL AT THIS TIME AND HELICITY VALUES OVER THE WATCH AREA
REMAIN ELEVATED. THEREFORE...WILL ELECT TO KEEP THE WATCH GOING
FOR NOW. MAY BEGIN TO TAPER POPS ACROSS OUR WEST IN AN HOUR OR
TWO...DEPENDING ON FUTURE TRENDS. OTW...NO CHANGES FOR NOW.

PREV DISCUSSION... /ISSUED 816 PM CDT MON APR 28 2014/

AVIATION 00Z DISCUSSION...
SEVERE WEATHER REMAINS A POSSIBILITY FOR THE CSV AREA. SHOWERS
AND TSTMS WILL CONTINUE ACROSS MAINLY THE CSV AND BNA AREAS
THROUGH AT LEAST 06Z. SOME OF THE STORMS COULD REACH STRONG OR
SEVERE LIMITS NEAR CSV BETWEEN NOW AND 06Z. PRECIP SHOULD END BY
09Z FOR CSV WITH A BREAK UNTIL 18Z ON TUESDAY WHEN TSTMS MAY FIRE
UP AGAIN.

PREV DISCUSSION... /ISSUED 812 PM CDT MON APR 28 2014/

UPDATE...
STRONG TO POTENTIALLY SEVERE TSTMS MARCHING NE ACROSS THE SOUTHERN
PLATEAU. LAPS STILL SHOWING AN IMPRESSIVE SLUG OF AMPLIFIED
HELICITY ACROSS THIS REGION. ALTHOUGH THE HELICITY STRENGTH IS ON
THE DOWN SLIDE. TOR WATCH NUMBER 111 WILL BE ALLOWED TO CONTINUE
FOR NOW FOR THOSE 6 COUNTIES IN OUR EAST AND SOUTHEAST.

OTW...BACK EDGE OF THE SHOWER AND TSTM ACTIVITY EXTENDS FROM
CLARKSVILLE SW THROUGH LOBELVILLE. NO EASTWARD PUSH IS INDICATED
AND A SLIGHT WESTWARD PUSH IS INDICATED.

MODELS STILL IN AGREEMENT WITH DRIER AIR WINNING OUT LATER
TONIGHT. AT SOME POINT OVER THE NEXT FEW HOURS...SHOULD BEGIN TO
SEE AN EASTWARD PUSH WITH THE PRECIP SLOWLY ENDING FROM WEST TO
EAST. INSTABILITY PARAMETERS CONTINUE TO LOOK TOO WEAK TO SUPPORT
SEVERE DEVELOPMENT. BUT...PERHAPS A STRONG STORM OR TWO COULD
STILL DEVELOP OVER OUR SOUTHERN COUNTIES OVER THE NEXT HOUR OR
TWO.

FOR THE FORECAST...NO CHANGES FOR NOW.

PREV DISCUSSION... /ISSUED 514 PM CDT MON APR 28 2014/

MESOSCALE UPDATE...
LATEST LAPS DATA CLEARLY SHOWS THAT THE BETTER INSTABILITY IS OVER
OUR SOUTHERN AREAS WHICH IS WHERE THE TOR WATCH IS IN EFFECT. CAPE
VALUES...SHOWALTERS ALL IN SUPPORT OF THE SUBSTANTIAL AMOUNTS OF INSTABILITY
ACROSS THE SOUTH. CURRENT RADAR SHOWS THE STRONGEST ACTIVITY FROM
DICKSON COUNTY SOUTHWARD THROUGH GILES COUNTY WITH AGAIN...THE
STRONGEST ACTIVITY THE FURTHER SOUTH YOU GO.

WE DO SEE A LINE OF THUNDERSTORMS ATTEMPTING TO DEVELOP BACK
ACROSS WESTERN KY. HOWEVER...THERE IS A DEGREE OF INCREASING CAP
STRENGTH ACROSS OUR NORTHERN AREAS. THUS...IT MAY HAVE A TOUGH
TIME DEVELOPING INTO SOMETHING MORE SUBSTANTIAL. HRRR FURTHER
CONCURS WITH THE IDEA OF NO REDEVELOPMENT TONIGHT TO THE WEST OF
THE AFOREMENTIONED STRONGEST CONVECTION.

BIGGEST POTENTIAL IMPACT OVER THE NEXT FEW HOURS WILL BE OVER OUR
SOUTHERN AREAS WHERE THE POTENTIALLY TORNADIC CELLS COULD CLIP
OUR FAR SOUTHERN COUNTIES AND EVENTUALLY OUR SOUTHERN PLATEAU.

AS FOR THE FLOOD THREAT...THE FLASH FLOOD WATCH CONTINUES THROUGH
TUESDAY EVENING.

PREV DISCUSSION... /ISSUED 256 PM CDT MON APR 28 2014/

DISCUSSION...

SIGNIFICANT SEVERE WEATHER THREAT STILL EXISTS OVER FAR
SOUTHERN MIDDLE TN THROUGH TONIGHT...

A STRONG LOW PRESSURE CENTER OVER EASTERN NEBRASKA WILL DRAG A
COLD FRONT THROUGH THE REGION LATE TONIGHT...WITH ITS UPPER LOW
LAGGING AND SPINNING ACROSS THE UPPER MIDWEST. STRONG DIVERGENCE
ALOFT ON THE NOSE OF A 115-KT UPPER JET HAS LED TO AMPLE PRECIP
ACROSS MIDDLE TN THIS MORNING THROUGH THE EARLY AFTERNOON HOURS.
THIS ACTIVITY HAS LED TO 3-5 INCH RAINFALL AMOUNTS MAINLY WEST OF
I-65 AND SOUTH OF I-40...WHERE RESIDUAL FLOODING AND FLASH
FLOODING CONTINUE. A FLASH FLOOD WATCH CONTINUES FOR ALL OF MIDDLE
TN AND WILL BE EXTENDED THROUGH TUESDAY AFTERNOON GIVEN THE RIVER
FLOODING THREAT FROM ADDITIONAL RAINS FROM THIS EVENING THROUGH
THE OVERNIGHT HOURS. WILL ISSUE THE UPDATED FLASH FLOOD WATCH SOON.

MORE INTERESTINGLY...THE MORNING CONVECTION DROPPED AN OUTFLOW
BOUNDARY ACROSS FAR SOUTHERN MIDDLE TN...WHERE POINTS NORTH OF
THAT BOUNDARY REMAIN IN THE COLD POOL REGION...AND POINTS ALONG
AND SOUTH OF THIS BOUNDARY REMAIN VERY UNSTABLE. THIS BOUNDARY
EVEN CURLS BACK TO THE WEST A BIT OVER OUR FAR EASTERN CWA. WITH
SFC CAPE VALUES AROUND 2000 J/KG AND AMPLE LOW-LEVEL SHEAR AS
WELL AS DEEP LAYER SHEAR SOUTH OF THIS BOUNDARY...SPC ISSUED A
PDS TORNADO WATCH FOR MAINLY OUR SOUTHERN TWO TIERS OF COUNTIES
UNTIL 9PM. ANYTHING CLOSEST TO THE HUNTSVILLE COUNTY WARNING AREA
WILL HAVE THE BEST CHANCE SEEING A SIGNIFICANT THREAT FOR
SUPERCELLS...WHICH MEANS A TORNADO...HAIL AND DAMAGING WIND
THREAT. TORNADOES ON THE GROUND HAVE BEEN REPORTED IN NORTHERN
MS ALREADY...MOVING NE. IT WILL BE A CLOSE CALL FOR FAR SOUTHERN
MIDDLE TN. FYI...WE WILL ADD GRUNDY COUNTY TO THE WATCH AS WELL.
ALSO...NORTH OF THIS BOUNDARY...SEVERE STORMS WILL STILL BE
POSSIBLE BUT HAIL WILL BE THE ONLY SEVERE WEATHER THREAT FOR
STORMS IN THE COLD POOL.

SUPERCELLS OVER MS SHOULD COAGULATE INTO A LARGE AREA OF
CONVECTION AND THIS SHOULD SPREAD NORTHWARD WITH TIME.
OVERNIGHT...THIS WILL MOVE EAST THROUGH MIDDLE TN...AND POPS COULD
TAPER FROM WEST TO EAST TOWARDS TUESDAY MORNING. AN ADDITIONAL 1-2
INCHES OF RAINFALL WILL BE POSSIBLE THROUGH TONIGHT...WITH LOWS
AROUND 60.

ON TUESDAY...THE SFC LOW SHOULD ROTATE A LITTLE FURTHER EAST AND
ANOTHER LOBE OF ENERGY FROM THE UPPER LOW WILL SWING THROUGH THE
REGION. WOULD THINK ANOTHER ROUND OF AFTERNOON-EVENING CONVECTION
SHOULD EASILY BE GENERATED...THIS TIME WITH MORE SHEAR ACROSS
MIDDLE TN...MORE SUNSHINE THROUGH THE MORNING HOURS...AND COLDER
AIR ALOFT WITH THE UPPER LOW GETTING CLOSER. WOULD EXPECT ANOTHER
ROUND OF SEVERE WEATHER TOMORROW AFTERNOON AND EVENING...WITH
LARGE HAIL AND DAMAGING WINDS THE BEST THREAT. EVEN AN ISOLATED
TORNADO OR TWO CAN NOT BE RULED OUT.

FINALLY THE SYSTEM WILL MOSTLY PULL OUT ON WEDNESDAY...WITH
PERHAPS SOME LINGERING SHOWERS INTO WEDNESDAY EVENING. TEMPS WILL
COOL OFF INTO THE 70S ON WEDNESDAY...AND EVEN COOLER THURSDAY-
SATURDAY IN THE 60S. CONDITIONS SHOULD MOSTLY BE DRY THURSDAY
ON...WITH TEMPS WARMING BACK UP TO NEAR 80 SUNDAY AND MONDAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

21
Hazardous weather outlook, Apr 28, 11:16 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1116 PM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-300430-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1116 PM CDT MON APR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY EVENING...

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF
THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT
PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS.

IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL CONTINUE TO BE A
THREAT ON TUESDAY. WITH ANY ADDITIONAL HEAVY RAIN...FLASH
FLOODING WILL CONTINUE TO BE POSSIBLE AS WELL AS RIVER AND STREAM
FLOODING LIKELY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER REPORTS WILL BE NEEDED THIS AFTERNOON AND EVENING
FOR THE EXPECTED SEVERE WEATHER. IN ADDITION...ANY HEAVY RAINFALL
TOTALS AND FLOODING REPORTS WILL BE NEEDED. SPOTTERS MAY BE NEEDED
AGAIN ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

21

In the hours before

Special weather statement, Apr 28, 7:13 PM CDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
713 PM CDT MON APR 28 2014

TNZ077-079-290100-
COFFEE-GRUNDY-
713 PM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEAST COFFEE AND GRUNDY
COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ESTILL SPRINGS...MOVING NORTHEAST AT 30
MPH.

SOME LOCATIONS IN THE PATH INCLUDE PELHAM...HILLSBORO...ALTAMONT AND
BEERSHEBA SPRINGS.

PEA TO HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED
WITH THIS STORM.

LAT...LON 3528 8592 3531 8598 3531 8600 3534 8604
      3535 8610 3554 8590 3550 8582 3552 8577
      3553 8560 3549 8553 3544 8553 3539 8549
      3523 8587

SHAMBURGER
Special weather statement, Apr 28, 8:08 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
808 PM CDT MON APR 28 2014

TNZ065-078-080-290200-
VAN BUREN-WARREN-WHITE-
808 PM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR VAN BUREN...WARREN AND WHITE
COUNTIES...

AT 808 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCMINNVILLE TO
GRUETLI-LAAGER...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE MCMINNVILLE...ROCK ISLAND STATE
PARK...SPENCER...DOYLE...FALL CREEK FALLS STATE PARK...SPARTA AND
VIRGIN FALLS STATE NATURAL AREA.

PEA TO HALF INCH SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THESE STORMS.

LAT...LON 3570 8528 3556 8542 3553 8559 3553 8571
      3573 8582 3584 8571 3583 8565 3585 8563
      3586 8567 3589 8564 3589 8565 3607 8545
      3605 8537 3591 8525 3591 8521

SHAMBURGER
Special weather statement, Apr 28, 10:12 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1012 PM CDT MON APR 28 2014

TNZ008-027>029-059-062-290400-
DAVIDSON-RUTHERFORD-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
1012 PM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD...SUMNER...
TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS NEAR HERMITAGE TO FRANKLIN...MOVING
EAST AT 45 MPH.

PEOPLE IN AND AROUND ANTIOCH...NASHVILLE...BERRY HILL...OLD
HICKORY...LAKEWOOD...HERMITAGE...PERCY PRIEST LAKE...RURAL HILL...
MOUNT JULIET AND BELINDA CITY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3645 8622 3574 8619 3573 8621 3592 8690
      3634 8685

07
Local storm report, Apr 29, 12:31 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     TSTM WND DMG     WESTMORELAND            36.56N 86.25W
04/28/2014                   SUMNER             TN   LAW ENFORCEMENT

            TREE FELL ON TRAILER IN TOWN.

&&

SUNGER
Local storm report, Apr 29, 12:32 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CDT TUE APR 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     5 W GALLATIN            36.38N 86.54W
04/28/2014                   SUMNER             TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A BARN SUFFERED ROOF DAMAGE IN
            STATION CAMP.

1024 AM     FLASH FLOOD      HOHENWALD               35.55N 87.56W
04/28/2014                   LEWIS              TN   FIRE DEPT/RESCUE

            FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD.  WATER
            RESCUE OF A DRIVER UNDERWAY.

1053 AM     FLASH FLOOD      10 W COLUMBIA           35.62N 87.23W
04/28/2014                   MAURY              TN   EMERGENCY MNGR

            FLOODING IN HAMPSHIRE REPORTED BY THE EMERGENCY
            MANAGER...WATER AROUND HOUSES AND HIGHWAY 412 IS WASHED
            OUT IN THE AREA.

1118 AM     FLASH FLOOD      7 WNW MOUNT PLEASANT    35.60N 87.29W
04/28/2014                   MAURY              TN   LAW ENFORCEMENT

            WATER RESCUE AT THE INTERSECTION OF HWY 166 N AND
            HAMPSHIRE PIKE

1151 AM     FLASH FLOOD      LEIPERS FORK            35.90N 87.00W
04/28/2014                   WILLIAMSON         TN   TWITTER

            FLOYD ROAD WAS FLOODED ALONG LIEPERS CREEK.

1154 AM     TSTM WND DMG     6 NNW MCMINNVILLE       35.76N 85.83W
04/28/2014                   WARREN             TN   FACEBOOK

            A FEW HOMES AND BARNS HAD ROOF DAMAGE ON PIGEON FORGE
            ROAD...BRYAN ROAD...CRISP SPRINGS ROAD...AND YAGER ROAD.
            POSSIBLE TORNADO.

1205 PM     TSTM WND DMG     4 NW MCMINNVILLE        35.73N 85.83W
04/28/2014                   WARREN             TN   911 CALL CENTER

            TREES AND POWERLINES REPORTED DOWN IN NORTHERN WARREN
            COUNTY ON CRISP SPRINGS ROAD AND PIGEON HILL ROAD

1218 PM     FLASH FLOOD      1 NW FRANKLIN           35.94N 86.85W
04/28/2014                   WILLIAMSON         TN   AMATEUR RADIO

            WATER OVER DEL RIO PIKE AND CARLISLE RD WAS REPORTED.
            TWO-THIRDS OF ROADWAY BLOCKED BY WATER.

1225 PM     HAIL             SPARTA                  35.93N 85.47W
04/28/2014  E1.00 INCH       WHITE              TN   EMERGENCY MNGR

            REPORTED IN SPARTA.

1232 PM     TSTM WND DMG     10 E SPARTA             35.93N 85.29W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            2 HOMES SUFFERED ROOF AND SIDING DAMAGE.  A GRAIN SILO
            WAS COMPLETELY DESTROYED.  DEBRIS SCATTERED ALL OVER PER
            EMA.   DAMAGE WAS ALONG EASTLAND RD IN FAR EASTERN WHITE
            COUNTY.   POSSIBLE TORNADO.

1233 PM     TSTM WND DMG     11 E SPARTA             35.93N 85.28W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            NUMEROUS TREES WERE SNAPPED AND A TRAILERS PORCH WAS
            DESTROYED.  RESIDENTS CLEARLY SAW A ROTATING FUNNEL
            BEFORE THE DAMAGE OCCURRED.  LOCATION IS 1 MILE FURTHER
            EAST DOWN EASTLAND ROAD FROM THE PREVIOUS DAMAGE REPORT.

1243 PM     TSTM WND DMG     PLEASANT HILL           35.97N 85.20W
04/28/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN PLEASANT GROVE.

0507 PM     TSTM WND DMG     5 E LAWRENCEBURG        35.25N 87.25W
04/28/2014                   LAWRENCE           TN   AMATEUR RADIO

            TREES DOWN ON WEAKLY CREEK ROAD FROM STRAIGHT LINE WINDS.

0508 PM     LIGHTNING        FRANKLIN                35.93N 86.84W
04/28/2014                   WILLIAMSON         TN   EMERGENCY MNGR

            HOME STRUCK BY LIGHTNING ON LEWISBURG PIKE NEAR LUMSDEN
            LANE.

0623 PM     LIGHTNING        LEBANON                 36.21N 86.32W
04/28/2014                   WILSON             TN   LAW ENFORCEMENT

            A LIGHTNING STRIKE RESULTED IN A MINOR FIRE AT THE
            CRACKER BARREL CORPORATE OFFICE BUILDING ON HARTMANN
            DRIVE.

1043 PM     TSTM WND DMG     WESTMORELAND            36.56N 86.25W
04/28/2014                   SUMNER             TN   LAW ENFORCEMENT

            TREE FELL ON TRAILER IN TOWN.

&&

SUNGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:13 PM CDTSpecial Weather StatementOHXGrundy47 min
Apr 28, 7:36 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy54 min
Apr 28, 8:08 PM CDTSpecial Weather StatementOHXVan Buren, Warren, White52 min
Apr 28, 8:11 PM CDTAreal Flood AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more6 hr
Apr 28, 8:36 PM CDTSevere Thunderstorm WarningOHXCumberland, Putnam, Van Buren, Warren, White39 min
Apr 28, 8:41 PM CDTRiver Flood WarningOHXHickman3 days
Apr 28, 8:41 PM CDTRiver Flood WarningOHXPerry58 hr
Apr 28, 8:43 PM CDTTornado WarningOHXCoffee32 min
Apr 28, 9:26 PM CDTRiver Flood AdvisoryOHXDavidson, Williamson24 hr
Apr 28, 10:12 PM CDTSpecial Weather StatementOHXDavidson, Rutherford, Wilson48 min
Apr 29, 5:07 AM CDTRiver Flood AdvisoryOHXHumphreys33 hr
Apr 29, 9:33 AM CDTRiver Flood AdvisoryOHXHickman3 hr
Apr 29, 4:17 PM CDTSpecial Weather StatementOHXGiles, Marshall43 min
Apr 29, 4:23 PM CDTSpecial Weather StatementOHXLawrence52 min
Apr 29, 4:42 PM CDTRiver Flood AdvisoryOHXCheatham3 hr
Apr 29, 4:56 PM CDTSpecial Weather StatementOHXBedford49 min
Apr 29, 5:08 PM CDTSpecial Weather StatementOHXWarren, White52 min
Apr 29, 5:41 PM CDTSpecial Weather StatementOHXCannon49 min
Apr 29, 5:43 PM CDTSpecial Weather StatementOHXOverton, Pickett47 min

Nearby

River Flood Warnings in Tennessee, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.